Alert archive / Alabama / Flash Flood Warnings in 2018

Flash Flood Warning 40, NWS Birmingham, AL

December 27, 20184 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at Dec 27, 2018, 11:04 PM CST for 4 counties in Alabama. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 27, 2018, 11:04 PM CST (05:04 UTC)
Expired
Dec 28, 2018, 5:00 AM CST
In force
6 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 125 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 5:00 AM CSTHEAVY RAIN 4.582 Ne Gainesville, ALCO-OP OBSERVER STATION GNSA1, GAINESVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2018-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2018-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

318 
WGUS54 KBMX 280504
FFWBMX
ALC063-065-091-119-281100-
/O.NEW.KBMX.FF.W.0040.181228T0504Z-181228T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
1104 PM CST THU DEC 27 2018

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Marengo County in southwestern Alabama...
  Greene County in west central Alabama...
  Hale County in west central Alabama...
  Sumter County in west central Alabama...

* Until 500 AM CST.

* At 1104 PM CST, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Demopolis, Livingston, Eutaw, York, Greensboro, Linden, Cuba,
  Jefferson, Moundville, Forkland, Thomaston, Akron, Boligee, Sweet
  Water, Union, Gainesville, Epes, Newbern, Myrtlewood and Faunsdale.

Additional rainfall amounts of two to four inches are possible in 
the warned area through 3 am.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3299 8834 3304 8804 3315 8784 3302 8783
      3300 8742 3266 8747 3265 8753 3231 8752
      3227 8747 3225 8752 3213 8752 3213 8762
      3199 8767 3200 8811 3217 8801 3228 8802
      3229 8794 3228 8794 3231 8793 3231 8842

$$

05
2 follow-up statements
508 
WGUS74 KBMX 280659
FFSBMX

Flash Flood Statement
National Weather Service Birmingham AL
1259 AM CST FRI DEC 28 2018

ALC063-065-091-119-281100-
/O.CON.KBMX.FF.W.0040.000000T0000Z-181228T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marengo AL-Greene AL-Hale AL-Sumter AL-
1259 AM CST FRI DEC 28 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CST FOR
MARENGO...GREENE...HALE AND SUMTER COUNTIES...

At 1256 AM CST, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Radar data indicates up to 4 
inches of rain have fallen since Thursday morning across the western 
portion of the warned area. Additional rain continues to fall at 
rates in excess of one inch per hour in the heaviest activity. Flash 
flooding is expected to occur if not already ongoing in low lying 
poor drainage areas.

Some locations that will experience flooding include...
Demopolis, Livingston, Eutaw, York, Greensboro, Linden, Cuba,
Jefferson, Moundville, Forkland, Thomaston, Akron, Boligee, Sweet
Water, Union, Gainesville, Epes, Newbern, Myrtlewood and Faunsdale.

Additional rainfall amounts of two to four inches of rain are 
possible in the warned area through 4 am.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3299 8834 3304 8804 3315 8784 3302 8783
      3300 8742 3266 8747 3265 8753 3231 8752
      3227 8747 3225 8752 3213 8752 3213 8762
      3199 8767 3200 8811 3217 8801 3228 8802
      3229 8794 3228 8794 3231 8793 3231 8842

$$

05
192 
WGUS74 KBMX 280902
FFSBMX

Flash Flood Statement
National Weather Service Birmingham AL
302 AM CST FRI DEC 28 2018

ALC063-065-091-119-281100-
/O.CON.KBMX.FF.W.0040.000000T0000Z-181228T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marengo AL-Greene AL-Hale AL-Sumter AL-
302 AM CST FRI DEC 28 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CST FOR
MARENGO...GREENE...HALE AND SUMTER COUNTIES...

At 259 AM CST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Over four inches of rain have fallen 
across western and central portions of the warned area since early 
Thursday. Flash flooding is expected to begin shortly if not already 
ongoing.

Some locations that will experience flooding include...
Demopolis, Livingston, Eutaw, York, Greensboro, Linden, Cuba,
Jefferson, Moundville, Forkland, Thomaston, Akron, Boligee, Sweet
Water, Union, Gainesville, Epes, Newbern, Myrtlewood and Faunsdale.

The initial round of heaviest activity has moved north and east of 
the warned area but heavy rain to the southwest will move into the 
warned area over the next few hours. Additional rainfall amounts of 
one to three inches are possible in the warned area through 5 am.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3299 8834 3304 8804 3315 8784 3302 8783
      3300 8742 3266 8747 3265 8753 3231 8752
      3227 8747 3225 8752 3213 8752 3213 8762
      3199 8767 3200 8811 3217 8801 3228 8802
      3229 8794 3228 8794 3231 8793 3231 8842

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 6:35 PM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Dec 27, 6:35 PM CST, 4 hours 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Birmingham AL
635 PM CST Thu Dec 27 2018

.UPDATE...
.MESOSCALE UPDATE.

&&

.NEAR TERM...
Here is a quick mesoscale update for most recent
trends/expectations for the overnight. Latest GOES-16 IR loop
shows very cold cloud tops extending from central Alabama
southwest into southern Louisiana. Lightning has been prevalent
underneath the coldest tops early this evening. Regional radar
loop shows broad area of showers from Middle Tennessee into
northern Alabama with the leading edge of a more convective line
of shra/tsra extending from St. Clair county south to Dallas
county and then southwest through Hattiesburg and Biloxi.

Flooding has been noted already today across southeast Mississippi
where 3-4 inches of rain has fallen. Closer to home precipitation
amounts have begun to pile up with amounts between 1.5 and 2
inches across portions of western Alabama. Looking at the most
recent high res model guidance, the general trend has been for the
guidance to initialize the leading convection too far north. In
the short term, this isn't great news as the heaviest bands are
likely to move across the area from Shelby county south to near
Montgomery (along the I-65 corridor) through 02z.

Additional convection was noted developing near and west of
Jackson MS. Based on these radar trends and the strengthening LLJ,
expect the more stratiform mass to the west will likely fill in
later with convective elements. Having said all that, not planning
a ton of changes to the overnight forecast. The gradient winds are
below wind advisory criteria but given the LLJ and the potential
for isolated mixing of these winds see no reason to not keep it
through midnight. Placement of Flash Flood Watch still looks good.

15/CBD

.SHORT TERM...(Tonight through Thursday)
Issued at 159 PM CST Thu Dec 27 2018

Latest surface analysis shows a large surface high centered over
southern Quebec with the trailing ridge axis/wedge extending south
and west across the Carolina Piedmont into western Georgia. The
influence of this wedge is noted across eastern Alabama as well
with winds backed to the east and dewpoints in the upper 40s from
Scottsboro to Anniston.

IR satellite imagery and regional radar shows a broken line of
showers and thunderstorms extending from northeast Mississippi to
eastern Louisiana. The northern extent of this line has weakened
somewhat as it has moved into a less favorable thermodynamic
environment over the past several hours. The surface warm front
was lifting slowly north but was identified south of a line from
GTR-TCL-MGM as of 19z. A few hail producing cells have developed
along and north of this boundary in the past hour.

In the short term, precipitation will overspread the region from
the west rather rapidly through the remainder of the afternoon.
The combination of favorable mid level divergence with a
strengthening low level (50-60 kt) 850 mb jet should aid
development of additional convective bands. While the boundary
layer should remain stable enough to preclude significant severe
thunderstorms, elevated CAPE will be sufficient for embedded
elevated thunderstorms that will exacerbate the heavy rain threat.
A few elevated hail producers are also possible (as referenced
above).

The upper low evident on water vapor imagery across the central
Plains this afternoon will fill and lift northeast overnight. The
primary longwave trough will continue to deepen across the Four
Corners region resulting in a very slow movement of the associated
synoptic front and a rather long duration rain event for the Deep
South. In the short term (through Friday)...rainfall amounts of 2
to locally 4 inches appear likely. The area may see a brief
respite in the rainfall beginning midday tomorrow.

No changes planned to the Wind Advisory or Flash Flood Watch with
this package. Currently have 8 flood warnings out for minor
flooding attm.

15/CBD

.LONG TERM...(Saturday through Wednesday)

The long-term period will carry a consistent theme of wet and
unsettled conditions for a large portion of the southeastern US,
including here in central Alabama. Synoptically, a broad split-flow
pattern will feature a persistent mid/upper-level ridge settling
over the Bahamas and a lingering longwave trough across the heart of
the CONUS. Resultant southwest mid/upper-level winds and interaction
with the sub-tropical jet position our area for multiple
opportunities of locally heavy rainfall as mid-level perturbations
traverse northeastward from Texas to New England. Streams and rivers
across the area will continue to remain swollen as soil remains
saturated and water runoff collects into local tributaries.

Drier/cooler air is expected to advect in from the northwest
overnight on Friday & into Saturday behind the surface front and
provide a break in the rainfall. However, flow aloft will remain
southwesterly overall allowing another round of isentropic ascent
and Gulf moisture to return to the area on Saturday
afternoon/evening. For now, only expecting scattered light to
moderate rain showers to develop in response to this, though
activity is expected to gradually increase in coverage and
intensity heading into Sunday as a warm front is aided by
increasingly organized ageostrophic forcing. This period of rain
and unsettled weather is expected through Tuesday evening and into
Wednesday. It may not be until late next week that indications of
relief and drier weather occurs from an eastward shift in the
trough/ridge setup across the area.

40/Sizemore

&&

.AVIATION...
00Z TAF Discussion.

Very tough forecast this period. Rain will continue at all
terminals through the night, and could be heavy at times,
especially at TCL/BHM/EET. Some embedded TS will remain possible
at least through 06Z. Thankfully, surface winds have been a bit
lower (overall) than previously expected, but some sporadic gusts
of 20-25 kts are possible through the evening. Based on the 00Z
upper air flight that is currently in progress, 2k ft winds are
around 35-40 kts...which puts us very close to LLWS criteria. Will
hold off on adding it in for now, but will be monitoring closely.

Ceilings will be problematic thanks to the rain. Current obs are
anywhere from VFR to IFR, so expect some variations in ceilings
to continue thru the night. For now, will keep prevailing MVFR/IFR
conditions at all terminals.

The rain will gradually shift eastward on Friday with conditions
beginning to improve across the west in the afternoon.

19

&&

.FIRE WEATHER...
Periods of rainfall with embedded thunderstorms will overspread
the area this evening into the overnight hours. Widespread
rainfall will persist across the area through midday Friday.
Winds will be quite gusty from the southeast tonight into early
Friday before shifting to the northeast with the initial frontal
passage. Rainfall amounts by midday Friday will be in the 2 to 4
inch range. After a brief respite late Friday into Saturday,
another period of wet and unsettled weather is expected by late in
the weekend.

15/CBD

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     54  64  40  56  44 / 100 100  20  20  80
Anniston    55  67  44  58  47 / 100 100  20  30  80
Birmingham  59  65  43  56  48 / 100 100  20  30  80
Tuscaloosa  61  66  43  56  48 / 100  80  10  40  80
Calera      58  66  44  57  48 / 100 100  20  40  80
Auburn      59  68  52  62  53 / 100 100  50  50  80
Montgomery  62  71  52  64  54 / 100 100  40  60  70
Troy        63  70  55  66  56 / 100  90  60  60  70

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until midnight CST tonight for the following
counties: Autauga...Bibb...Blount...Calhoun...Chambers...
Cherokee...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore...
Etowah...Fayette...Greene...Hale...Jefferson...Lamar...Lee...
Lowndes...Macon...Marengo...Marion...Montgomery...Perry...
Pickens...Randolph...Shelby...St. Clair...Sumter...Talladega...
Tallapoosa...Tuscaloosa...Walker...Winston.

Flash Flood Watch through Friday afternoon for the following
counties: Autauga...Bibb...Blount...Calhoun...Chambers...
Cherokee...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore...
Etowah...Fayette...Greene...Hale...Jefferson...Lamar...Lee...
Lowndes...Macon...Marengo...Marion...Montgomery...Perry...
Pickens...Randolph...Shelby...St. Clair...Sumter...Talladega...
Tallapoosa...Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Dec 27, 4:26 AM CST, 18 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
426 AM CST Thu Dec 27 2018

ALZ011>015-017>050-281330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
426 AM CST Thu Dec 27 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Windy conditions will be in place through Midnight. Southeasterly
winds of 20 to 30 mph, with higher gusts will be possible across
much of Central Alabama.

Moderate to heavy rainfall will begin after noon today and continue
through much of the night across Central Alabama. With the ground
already saturated, this heavy rain could result in localized
flooding, especially in low lying and poor drainage areas. Minor
rises along flashy creeks and rivers can also be expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The moderate to heavy rainfall will continue through Friday afternoon
and may lead to localized flooding, especially in low lying and
poor drainage areas. Minor rises on area rivers and waterways are
expected as well, in addition to rises along flashy creeks and
rivers.

Rises along the rivers could continue through the weekend and
possible into the first of next week depending on the exact totals of
rainfall received.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
through at least Friday.

In the hours before

Special weather statement, Dec 27, 5:56 PM CST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
556 PM CST THU DEC 27 2018

ALZ033-035-040-041-280030-
Chilton AL-Autauga AL-Dallas AL-Perry AL-
556 PM CST THU DEC 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AUTAUGA...
SOUTHWESTERN CHILTON...EAST CENTRAL PERRY AND NORTHEASTERN DALLAS
COUNTIES UNTIL 630 PM CST...

At 556 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Potter Station, or 10 miles southeast of Marion,
moving northeast at 50 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Valley Grande, Maplesville, Parnell, Paul M Grist State Park, Potter
Station, Radford, Stanton, Summerfield, Valley Creek Junction,
Plantersville, Suttle, Barrett Creek and Dawson Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3239 8719 3262 8728 3281 8686 3259 8675
TIME...MOT...LOC 2356Z 237DEG 45KT 3251 8720

CBD
Local storm report, Dec 27, 9:16 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
916 PM CST THU DEC 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     NON-TSTM WND DMG 1 S YELLOW CREEK FALLS  34.21N 85.73W
12/27/2018                   CHEROKEE           AL   EMERGENCY MNGR

            TREE FELL ACROSS COUNTY ROAD 110. TIME AND
            LOCATION APPROXIMATE.

&&

JH
Local storm report, Dec 27, 10:24 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1024 PM CST THU DEC 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     NON-TSTM WND DMG 1 SE VULCAN PARK        33.48N 86.78W
12/27/2018                   JEFFERSON          AL   FIRE DEPT/RESCUE

            LARGE TREE ACROSS ROADWAY INVOLVING POWER
            LINES.

&&

MW

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:43 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Pickens, Winston2 hr
Dec 27, 6:56 PM CSTAreal Flood WarningBMXFayette, Jefferson, Tuscaloosa, Walker2 hr
Dec 27, 7:33 PM CSTRiver Flood WarningBMXDallas, Perry6 days
Dec 27, 7:40 PM CSTAreal Flood AdvisoryBMXFayette, Greene, Hale, Lamar, Marengo, Marion and 5 more2 hr
Dec 27, 8:28 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa4 days
Dec 27, 8:52 PM CSTAreal Flood AdvisoryBMXBibb, Blount, Jefferson, Perry, Shelby, Talladega and 1 more53 min
Dec 27, 9:42 PM CSTAreal Flood AdvisoryBMXGreene, Hale, Marengo, Sumter3 hr
Dec 28, 1:36 AM CSTAreal Flood AdvisoryBMXFayette, Lamar, Pickens, Tuscaloosa6 hr
Dec 28, 2:52 AM CSTSpecial Weather StatementBMXMarengo23 min
Dec 28, 3:10 AM CSTAreal Flood AdvisoryBMXBarbour, Bullock, Chambers, Lee, Macon, Pike and 1 more3 hr
Dec 28, 6:24 AM CSTAreal Flood AdvisoryBMXBlount, Chilton, Jefferson, St. Clair, Shelby3 hr
Dec 28, 6:38 AM CSTAreal Flood AdvisoryBMXAutauga, Elmore, Montgomery3 hr
Dec 28, 7:24 AM CSTRiver Flood WarningBMXJefferson3 hr
Dec 28, 7:43 AM CSTAreal Flood WarningBMXJefferson, Tuscaloosa, Walker6 hr
Dec 28, 8:13 AM CSTAreal Flood WarningBMXShelby6 hr
Dec 28, 8:31 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa26 hr
Dec 28, 9:37 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter3 days
Dec 28, 10:18 AM CSTRiver Flood WarningBMXGreene, Hale, Jefferson, Marengo, Tuscaloosa20 hr

Nearby

Flash Flood Warnings in Alabama, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.